Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Brownsville, TX

April 11, 20155 counties in Texas

NWS Brownsville, TX issued this flash flood watch at Apr 11, 2015, 9:28 AM CDT for 5 counties in Texas. It took effect at Apr 11, 2015, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2015, 9:28 AM CDT (14:28 UTC)
In effect from
Apr 11, 2015, 1:00 PM CDT
Expired
Apr 12, 2015, 7:00 AM CDT
In force
18 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WGUS64 KBRO 111428
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
928 AM CDT SAT APR 11 2015

...FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT...

.ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS VERY MOIST
AND UNSTABLE AIR INTERACTS WITH A SERIES OF UPPER LEVEL
DISTURBANCES AND A STALLED FRONT. SEVERAL PORTIONS OF
HIDALGO...STARR AND ZAPATA COUNTIES RECEIVED AS MUCH AS THREE TO
FIVE INCHES OF RAIN ON FRIDAY WHICH WILL COMBINE WITH THE ALREADY
WET LAST FEW WEEKS TO PRIME THE REGION FOR FLASH FLOODING.

TXZ248-252-253-112230-
/O.NEW.KBRO.FF.A.0002.150411T1800Z-150412T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
928 AM CDT SAT APR 11 2015

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... 
  INCLUDING THE FOLLOWING AREAS...HIDALGO...STARR AND ZAPATA. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING

* ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST THIS
  AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS WILL
  PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL.

* CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND ROADWAYS
  MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN
  FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO
  FLOODING...IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY.

&&

$$

JGG
3 follow-up statements
081 
WGUS64 KBRO 111926
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 PM CDT SAT APR 11 2015

...FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT...

.ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL ARE POSSIBLE THIS AFTERNOON AND ESPECIALLY TONIGHT AS
VERY MOIST AND UNSTABLE AIR INTERACTS WITH A SERIES OF UPPER LEVEL
DISTURBANCES AND A STALLED FRONT. MANY LOCATIONS IN THE AREA RECEIVED
AS MUCH AS THREE TO FIVE INCHES OF RAIN ON FRIDAY WHICH WILL
COMBINE WITH THE ALREADY WET LAST FEW WEEKS TO PRIME THE REGION
FOR FLASH FLOODING.

TXZ249-250-120330-
/O.EXA.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS
226 PM CDT SAT APR 11 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF DEEP SOUTH TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BROOKS AND JIM HOGG. 

* THROUGH SUNDAY MORNING

* ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST 
  THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS 
  WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. 

* CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND 
  ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN 
  FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO 
  FLOODING...IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY.

&&

$$

TXZ248-252-253-120330-
/O.CON.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
226 PM CDT SAT APR 11 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...HIDALGO...STARR AND ZAPATA. 

* THROUGH SUNDAY MORNING

* ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST 
  THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS 
  WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. 

* CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND 
  ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN 
  FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO 
  FLOODING...IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY.

&&

$$

JGG
831 
WGUS64 KBRO 120321
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1021 PM CDT SAT APR 11 2015

...FLOODING POSSIBLE THROUGH THE MORNING...

.ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL ARE POSSIBLE TONIGHT AS VERY MOIST AND UNSTABLE AIR
INTERACTS WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A STALLED
FRONT. MANY LOCATIONS IN THE AREA RECEIVED AS MUCH AS THREE TO
FIVE INCHES OF RAIN ON FRIDAY WHICH WILL COMBINE WITH THE ALREADY
WET LAST FEW WEEKS TO PRIME THE REGION FOR FLASH FLOODING.

TXZ248>250-252-253-121200-
/O.CON.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
1021 PM CDT SAT APR 11 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...HIDALGO...JIM HOGG...STARR AND ZAPATA. 

* UNTIL 7 AM CDT SUNDAY

* ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST 
  THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS 
  WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. 

* CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND 
  ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN 
  FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO 
  FLOODING...IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY.

&&

$$
744 
WGUS64 KBRO 121223
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
723 AM CDT SUN APR 12 2015

...FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT...

.ANOTHER ROUND OF ORGANIZED SHOWERS AND THUNDERSTORMS IS FORECAST
LATE THIS AFTERNOON AND TONIGHT. PERSISTENT THUNDERSTORM ACTIVITY
WILL LIKELY CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AREAS.

TXZ248>250-252-253-122030-
/O.EXP.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/
/O.NEW.KBRO.FF.A.0003.150412T1223Z-150413T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
723 AM CDT SUN APR 12 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BROOKS...HIDALGO...JIM HOGG... 
  STARR AND ZAPATA. 

* THROUGH MONDAY MORNING

* ANOTHER ORGANIZED ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST
  LATE THIS AFTERNOON AND THIS EVENING. GROUND CONDITIONS REMAIN
  SATURATED AND ANY ONE THUNDERSTORM COULD QUICKLY PRODUCE FLASH
  FLOODING.

*  CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND
   ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN
   FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO
   FLOODING...IS POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY.

&&

$$

JGG

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 11, 6:26 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 11, 6:26 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 AM CDT SAT APR 11 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...MORNING CONVECTION OVER WESTERN COUNTIES AND
ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT WILL PROVIDE THE AREA WITH A INTERMITTENT IFR TO MVFR
CONDITIONS. IFR CONDITIONS ARE RATHER VARIABLE THIS MORNING AND
ARE LIKELY BE TO SHORT LIVED A MORE AVERAGE MVFR CONDITIONS IS
LIKELY THIS MORNING BECOMING VFR OUTSIDE OF THE CONVECTION
DEVELOPING THIS AFTERNOON. MORE WIDESPREAD CONVECTION IS
ADVERTISED TO FIRE THIS EVENING SPREADING WEST TO EAST. AS A
RESULT...POOR FLYING CONDITIONS ARE LIKELY.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT SAT APR 11 2015/

SHORT TERM /NOW THROUGH SUNDAY/...

..HEAVY RAIN THREAT TODAY AND SUNDAY...

MAIN CHALLENGE THIS WEEKEND IS THE THREAT FOR HEAVY RAIN WITH
ATMOSPHERIC MOISTURE REMAINING EXCEEDINGLY DEEP. PERSISTENT MID
LEVEL SOUTHWEST FLOW AND INCREASING LOW LEVEL SOUTHEAST FLOW TO KEEP
ATMOSPHERIC MOISTURE WELL ABOVE SEASONAL NORMALS. PRECIPITABLE
WATERS VALUES ARE TO RANGE FROM 1.75 TO 2.00 INCHES OR EXCEEDING 2
STANDARD DEVIATIONS ABOVE THE MEAN OF EARLY APRIL. SHORTWAVE TROUGH
APPROACHING FROM THE WEST MOVES INTO THE REGION TONIGHT ENHANCING OR
ADDING TO THE ONGOING CONVECTION THAT TODAY'S DAYTIME HEATING AND
OTHER WEAK PERTURBATIONS AS WELL AS RESIDUAL OUTFLOW BOUNDARIES FROM
YESTERDAYS CONVECTION SHOULD INITIATE. MAIN THREAT LOOKS LIKE
TONIGHT INTO SUNDAY MORNING AS UPPER DIFFLUENCE AHEAD OF THE
SHORTWAVE OVER NW MEXICO ALLOWS FOR THE LOW LEVEL SOUTHERLY FLOW TO
STRENGTHEN. THE HIGH AND DEEP MOISTURE CONTENT AND THE WARM AIR
ADVECTION WILL SUPPORT INCREASINGLY ACTIVE CONVECTION WHICH WILL
LIKELY PRODUCE HIGHLY EFFICIENT RAINFALL OVER PORTIONS OF SOUTHWEST
AND CENTRAL AREAS OF DEEP SOUTH TEXAS TONIGHT TRACKING NEAR THE
COAST SUNDAY MORNING. WITH SOME DISCREPANCIES IN MODEL QPF OUTPUT
AND NO DISTINCT BOUNDARY ACTING AS A FOCUS CONFIDENCE IS LOW ON A
LARGE FLOODING THREAT AND WILL HOLD OFF ON ANY FLASH FLOOD WATCHES
AT THIS TIME.  HOWEVER, AS WAS THE CASE YESTERDAY ANY SLOW MOVING
THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 3 INCHES OF
RAIN AND WITH SOME STORMS TRACKING ACROSS THE SAME AREA A MORE
WIDESPREAD FLOOD THREAT COULD BECOME A CONCERN.

SEVERE WEATHER THREAT ALTHOUGH NOT TOTALLY ABSENT WILL BE SUBDUED
SOMEWHAT AS WEAKER SHEAR AND AN ABSENCE OF A BOUNDARY TO LIMIT LARGE
SCALE ASCENT. IN ANY CASE...FORECAST SOUNDINGS STILL INDICATE
INSTABILITY STRENGTHENING WITH DAYTIME HEATING WITH CAPES AROUND
1000-1500 J/KG AND WEAK BUT SUFFICIENT BULK SHEAR OF 35 TO 40 KNOTS
TO GET A FEW UPDRAFTS GOING. SPC PLACES A MARGINAL RISK AREA OVER
THE FAR NORTHWEST BUT A FEW STRONGER STORMS COULD DRIFT INTO THE MID
VALLEY WITH THE MAIN WESTERLY FLOW. SPC PUSHES THE MARGINAL RISK
AREA NORTHWARD ON SUNDAY BUT FORECAST SOUNDINGS INDICATE EVEN
STRONGER INSTABILITY BUT WEAKER SHEAR SO AN ISOLATED STRONG/SEVERE
STORM IS NOT OUT OF THE QUESTION. MAIN THREATS WILL BE STRONG GUSTY
WINDS AND HAIL FROM ANY STORMS THAT GET GOING.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...CLOSED UPPER LOW WILL
MOVE ACROSS EXTREME NORTHERN MEXICO INTO NEW MEXICO SUNDAY NIGHT
AND MONDAY AND INTO WEST TEXAS BY TUESDAY. BOTH GFS/ECMWF INDICATE
A POSSIBLE MCS SUNDAY NIGHT FORMING ACROSS THE SIERRA MADRES AND
MOVE EASTWARD INTO SOUTHERN TEXAS. A BULK OF THIS MCS WILL BE
NORTH OF OUR AREA BUT SOME SOUTHWARD DEVELOPMENT INTO THE RIO
GRANDE PLAINS AND OUR NORTHERN RANCHLANDS APPEAR LIKELY AIDED BY
DIFFLUENCE ALOFT AND 1500-2000 J/KG MUCAPE. RAISED POPS TO LIKELY
AND EXPANDED THE AREA ACROSS MUCH OF THE RANCHLANDS SUNDAY NIGHT.
SUBSIDENCE BEHIND THE DEPARTING MCS WILL DRY THE AREA OUT FOR
MONDAY FROM WEST TO EAST WITH POPS MONDAY MORNING MAINLY OVER THE
EASTERN SECTIONS AND COASTAL WATERS WITH LITTLE CHANCE FOR
PRECIPITATION MONDAY NIGHT. SFC CONVERGENCE INCREASES ONCE AGAIN
TUESDAY AND WEDNESDAY WITH TROUGHING DRAPED ACROSS THE CENTRAL AND
EASTERN SECTIONS OF THE AREA SO DIURNALLY DRIVEN SHOWERS AND
TSTORMS APPEAR POSSIBLE SO CHANCE POPS IN THE FORECAST NOW LOOK
REASONABLE. THURSDAY AND THURSDAY NIGHT A WEAK COLD FRONT WILL
MOVE THROUGH THE AREA WHICH WILL PROVIDE THE FOCUS FOR
PRECIPITATION AIDED BY MOISTURE POOLING AHEAD OF THE FRONT. HIGH
PRESSURE WORKS IN FOR FRIDAY RETURNING DRY CONDITIONS TO DEEP
SOUTH TEXAS.

MARINE /NOW THROUGH SUNDAY/...PRESSURE GRADIENT SLOWLY
STRENGTHENS THROUGH SUNDAY. LIGHT EAST THIS MORNING BECOME
MODERATE AND SOUTHEAST LATER TODAY AS HIGH PRESSURE OVER THE
BUILDS OVER THE NORTHEAST GULF. A LOW PRESSURE TROUGH APPROACHES
WESTERN TEXAS SUNDAY AND PRESSURES LOWER OVER NORTHEAST MEXICO.
SOUTHEAST WINDS STRENGTHEN AND SEAS BUILD SLIGHTLY. WINDS OVER THE
LAGUNA LOOK TO MEET EXERCISE CAUTION VALUES OF 15 TO 20 KNOTS
SUNDAY AFTERNOON. SHOWERS AND THUNDERSTORMS BECOME SCATTERED LATE
TODAY AND SUNDAY.

SUNDAY NIGHT THROUGH WEDNESDAY...UNSETTLED WEATHER EXPECTED THIS
PERIOD WITH CHANCES FOR SHOWERS AND TSTORMS. EAST TO SOUTHEAST
ONSHORE FLOW WILL RULE WITH LIGHT TO MODERATE WIND AND SEAS OF 3
TO 5 FEET. NO SCA EXPECTED THIS PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  83  75  84  75 /  20  40  50  30
BROWNSVILLE          85  75  85  75 /  30  50  50  30
HARLINGEN            84  75  87  74 /  40  50  50  40
MCALLEN              85  75  87  74 /  40  60  40  40
RIO GRANDE CITY      86  73  88  71 /  50  60  40  70
SOUTH PADRE ISLAND   77  73  78  73 /  20  30  50  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/55
Hazardous weather outlook, Apr 11, 5:12 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
512 AM CDT SAT APR 11 2015

TXZ248>257-121015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
512 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL POSE A
THREAT FOR LOCALLY HEAVY RAIN AND AND AREAS OF FLOODING AND A
FLASH FLOOD WATCH MAY BE NECESSARY. AREAS ALONG AND WEST OF
INTERSTATE HIGHWAY 69 C/281 HAVE THE BEST CHANCES LATER TODAY AND
TONIGHT WITH AREAS IN THE MID TO LOWER VALLEY E EAST SEEING THE
HEAVY RAIN THREAT AFTER MIDNIGHT INTO EARLY SUNDAY MORNING. THERE
IS AN ADDITIONAL...SMALLER RISK...OF STRONG GUSTY WINDS AND HAIL
WITH THE STRONGER THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HEAVY RAIN AND FLOODING THREAT CONTINUE SUNDAY, SUNDAY NIGHT
AND EARLY MONDAY AS ANOTHER ROUND OF THUNDERSTORMS DEVELOP OVER
THE MOUNTAINS OF MEXICO AND MOVE DEEP SOUTH TEXAS AND RIO GRANDE
VALLEY. BEST CHANCES REMAIN ACROSS THE NORTHWEST HALF OF DEEP
SOUTH TEXAS. ONE OR TWO STRONGER STORMS WILL STILL BE CAPABLE OF
SUPPORT STRONG GUSTY WINDS AND HAIL.

THE APPROACH OF A COLD FRONT NEXT FRIDAY MAY ACT AS A FOCUS FOR
THUNDERSTORMS AND HEAVY RAINFALL.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE MONDAY AND FRIDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUESTED THIS WEEKEND.

GMZ130-132-135-150-155-170-175-121015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
512 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS TO MOVE IN FROM THE WEST TONIGHT. A FEW MIGHT
PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS TO IMPACT THE COASTAL WATERS SUNDAY
AND MONDAY AND MUCH OF NEXT WEEK. THE APPROACH OF A COLD FRONT
NEXT FRIDAY MAY ACT A BETTER FOCUS FOR STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND.

In the hours before

Special weather statement, Apr 11, 8:09 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 AM CDT SAT APR 11 2015

TXZ248-111400-
ZAPATA TX-
809 AM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...SOUTHERN
ZAPATA AND NORTHWESTERN STARR COUNTIES UNTIL 900 AM CDT...

AT 806 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES WEST OF FALCON MESA...OR 22 MILES WEST OF ZAPATA...MOVING
SOUTHEAST AT 20 MPH. THIS STORM IS EXPECTED TO MOVE ACROSS THE RIO
GRANDE AND INTO SOUTHERN ZAPATA COUNTY IN THE NEXT HOUR.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...MEDINA...ZAPATA MIDDLE SCHOOL...LOPENO...MORALES-SANCHEZ...
LAS PALMAS...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON LAKE ESTATES...ZAPATA COUNTY FIRE DEPARTMENT...FALCON
SHORES...FALCON MESA...NEW FALCON...SIESTA SHORES...ZAPATA--MEDINA...
BLACK BASS AND ROMEO T. FLORES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2698 9938 2688 9895 2678 9895 2668 9901
      2657 9917 2662 9918 2667 9920 2672 9921
      2675 9924 2679 9924 2682 9926 2685 9927
      2686 9929 2687 9932 2688 9933 2692 9932
      2693 9938 2694 9939 2696 9939
TIME...MOT...LOC 1306Z 299DEG 19KT 2689 9962

BIRCHFIELD
Special weather statement, Apr 11, 8:59 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
859 AM CDT SAT APR 11 2015

TXZ248-111445-
ZAPATA TX-
859 AM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAPATA UNTIL 945 AM
CDT...

AT 857 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIESTA SHORES...OR NEAR ZAPATA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIESTA SHORES...LOPENO...MORALES-SANCHEZ...NEW FALCON AND
ZAPATA--MEDINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2690 9922 2688 9895 2678 9895 2668 9901
      2658 9916 2660 9918 2662 9918 2666 9920
      2669 9921 2672 9921 2675 9924 2679 9924
      2682 9926 2685 9927
TIME...MOT...LOC 1357Z 283DEG 25KT 2682 9919

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:04 PM CDTSpecial Weather StatementBROStarr41 min
Apr 10, 7:17 PM CDTSpecial Weather StatementBROHidalgo43 min
Apr 10, 7:17 PM CDTSevere Thunderstorm WarningBROStarr43 min
Apr 10, 7:20 PM CDTSpecial Weather StatementBROHidalgo40 min
Apr 10, 7:42 PM CDTFlash Flood WarningBROHidalgo2 hr
Apr 10, 8:01 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy119 min
Apr 10, 8:47 PM CDTAreal Flood AdvisoryBROStarr118 min
Apr 10, 9:33 PM CDTSpecial Weather StatementBROBrooks42 min
Apr 10, 10:06 PM CDTAreal Flood AdvisoryBROHidalgo114 min
Apr 11, 12:47 AM CDTSpecial Weather StatementBROZapata43 min
Apr 11, 1:28 AM CDTSpecial Weather StatementBROZapata47 min
Apr 11, 8:09 AM CDTSpecial Weather StatementBROZapata51 min
Apr 11, 8:59 AM CDTSpecial Weather StatementBROZapata46 min
Apr 11, 9:47 AM CDTAreal Flood AdvisoryBROZapata3 hr
Apr 11, 6:14 PM CDTAreal Flood AdvisoryBROBrooks2 hr

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.